Louisiana, 2018

Tornadoes and Flash Flood in Louisiana, April 13 to 14, 2018

April 13 to 14, 2018 · NWS JAN · 10 events in 4 counties and zones

During the evening hours of Friday, April 13th, scattered supercells developed across northeast Louisiana within the broad warm sector of a strong surface cyclone centered near the Kansas/Nebraska border. These storms exhibited rotation almost immediately, and began producing tornadoes across northern Louisiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$356,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

During the evening hours of Friday, April 13th, scattered supercells developed across northeast Louisiana within the broad warm sector of a strong surface cyclone centered near the Kansas/Nebraska border. These storms exhibited rotation almost immediately, and began producing tornadoes across northern Louisiana. Two tornadoes occurred in the NWS Jackson forecast area in association with a cell that tracked from near Rayville, LA north northeastward along the Boeuf River. These storms also produced strong wind as they continued into southeast Arkansas. Overnight, as the cold front associated with the storm system began to advance eastward, a quasi-linear convective system developed over the ArkLaTex and advanced eastward. These storms reached the western portion of the NWS Jackson forecast area after 2:30 am on Saturday, April 14th. Six tornadoes occurred during the early morning hours across southeast Arkansas and northeast Louisiana in association with this line of storms. The storms continued to produce damaging straight-line winds, knocking down trees and power lines in many areas, through the morning hours as it continued eastward into Mississippi. A few additional tornadoes also developed along the line, including one in Flowood, one near Noxapater, one in western Lamar County, and an EF2 tornado in Meridian.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 13, 6:13 PM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Apr 13, 6:13 PM CST, 1 hour 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
713 PM CDT Fri Apr 13 2018

...SEVERE STORMS AND FLASH FLOODING TONIGHT THROUGH SATURDAY...

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
Ceilings will steadily lower this evening in advance of a cold
front moving in from the west. As thunderstorms increase, MVFR/IFR
conditions will develop and linger for a few hours as storms
slowly move through. Post storm showers will keep conditions at
MVFR, but improving conditions will be seen thereafter as the
front moves through. Southerly winds ahead of the boundary will
generally range from 10 to 20 knots with gusts 30 to 35 knots./26/

&&

.DISCUSSION...

Tonight through Saturday night...

Satellite imagery and RAP analysis shows a digging trough exiting
out of the Desert Southwest and into the Southern Plains with large
scale ascent overspreading a large portion of the Great
Plains/Midwest. This trough and associated closed mid/upper-level
low and strong cold front will be the driver for the expected severe
weather tonight through Saturday. Dry weather will persist across
the vast majority of the ArkLaMiss the rest of this afternoon into
the early evening hours. As previously mentioned yesterday, guidance
has continued to hone in on the slower timing with ongoing
convection over the ArkLaTex progged to enter the Delta between 10pm
and midnight.

Severe threat tonight: deep layer shear of 40-50kts, strong 0-1km
shear and helicity, and ample SBCAPE up to 1500 J/kg will support
all modes of severe weather as convection enters the Delta. 12z hi-
res CAM guidance has come into better agreement with respect to
convective evolution with a slow moving broken line of storms being
the primary storm mode. Potential will also exist for
discrete/scattered supercells ahead of the line with embedded
supercell structures in the line itself. Given the aforementioned
environment, all modes of severe weather including tornadoes, some
of which could be strong, hail up to golf ball size, and damaging
winds up to 70mph are expected. The greatest potential for a strong
tornado will be with any discrete supercells ahead of the line.
There is also indication that the northern portion of the line could
accelerate along and north of the Hwy 82 corridor with an associated
damaging wind threat extending slightly further east. This
convection will be aided by a surge of 850mb ThetaE, however the
ThetaE minimum in its wake will also help to limit eastward
progression overnight. Given the slow progression, expect
convection to be located in the vicinity of a line from Grenada to
Natchez by sunrise Saturday morning. After collaboration with
SPC, the ongoing enhanced risk appears well placed and the only
changes will be to update the timing to reflect the slower
solution.

Severe threat Saturday: the slower timing will allow for severe
storms to persist through the day Saturday with convection located
in the vicinity of the aforementioned line by sunrise. A ThetaE
minimum will be located ahead of the ongoing line of storms during
the early morning hours, however another surge of higher ThetaE air
(upwards of 340 K) and renewed ascent will quickly overspread south
and east portions of Mississippi by the mid morning hours. This will
help to reinvigorate convection with the severe threat quickly
increasing. Multiple hi-res CAM families indicate the potential for
discrete/scattered supercell development ahead of the line during
the mid to late morning hours roughly along and southeast of the
Natchez Trace corridor. The environment will remain very favorable
for severe weather with a stout 50 to near 60kt low-level jet in
place which will help to enhance/enlarge hodographs. Once again, all
modes of severe weather including tornadoes, some of which could be
strong, hail up to golf ball size and damaging winds up to 70mph are
expected. These storms are progged to congeal into a broken line by
the early afternoon hours before finally exiting the area into
Alabama by late afternoon/early evening. The ongoing enhanced area
is also well placed to cover the threat with the only changes to
update the timing.

Flash flooding threat: anomalous deep moisture and multiple surges
of 850mb ThetaE will combine with slow moving/training storms
with high precipitation rates and will result in widespread 3-5"
of rainfall with locally higher amounts. This will lead to flash
flooding concerns across the ArkLaMiss tonight through Saturday.
There are two main areas of focus for the heaviest rainfall, the
first is tonight over northwest portions of the Delta generally
along and northwest of a line from Richland Parish to Sunflower
County. Strong consideration was given to upgrading this area to a
significant threat in the HWO/graphics, however guidance has
struggled spatially with the exact placement of highest totals so
held off on any upgrades for now. The second area of concern will
be Saturday along and east of a line from Brookhaven to Columbus.
After collaborating with WPC and neighboring offices, a portion of
this area will be added to a moderate risk for excessive
rainfall. A significant threat for flash flooding was also
considered for this area but once again, spatial uncertainties
with exact placement of the higher amounts precluded an upgrade
with this forecast issuance. However, if confidence in placement
of a swath of higher totals becomes apparent an upgrade to the
HWO/graphics could be needed later tonight.

Storms and rain should slowly exit the area into Alabama by late
afternoon to early evening on Saturday. Cooler and drier air will
advect in behind the cold frontal passage with low temperatures
dropping off into the low to mid 40s across much of the area by
Sunday morning. /TW/

Sunday through next Thursday:

Overall in the wake of the significant cold front & severe weather,
expect much cooler and drier conditions. As the cold front &
longwave trough digs through the region on Sunday morning, expect
continued cold air advection and some cloud lingering over the east-
northeastern areas on Sunday. Due to colder thermal profiles, highs
will only reach the mid 50s-low 60s. This is some 15-20 degrees
below normal and could reach the top 5 coolest high temperatures for
Sunday.

As strong surface high builds into the region and troughing builds
to the east, expect lows to fall well below normal into the mid-
upper 30s (~15 degrees below normal) and possibly into the top 5
coolest low temperatures. In addition, if the gradient can be a
little lighter, we may be able to get some patchy frost. This would
mainly be confined along and north of I-20 and east of I-55. For
now, due to some gradient & winds around, will only mention in the
weather grids but hold off on anything in the HWO/graphics. But will
monitor trends as we go forward. As the surface high and mid-level
ridging build into the area by early-mid week (Tuesday-Thursday),
expect efficient mixing and warmer temperatures. We could warm well
into the mid-upper 70s to near low 80s by midweek. In addition, a
weak cold front will move through the region on Wednesday but with
limited moisture (PWs only around an inch to an inch and a quarter_
only a few showers & increasing clouds may be possible. Capped off
PoPs at slight chance as it moves through on Wednesday. As the
trough digs to our northeast & weak frontal boundary moves through
on Wednesday, expect surface ridging to build in the wake and clouds
to clear out. Due to slightly cooler thermal profiles, expect
temperatures to be slightly cooler but still near normals. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       69  72  43  58 /  44   5   1   0
Meridian      68  75  46  61 /  85   9   1   0
Vicksburg     67  70  42  59 /  22   4   1   0
Hattiesburg   70  76  48  63 /  83   6   0   0
Natchez       66  71  41  60 /  28   2   0   0
Greenville    65  69  42  55 /  19   3   1   0
Greenwood     67  70  42  55 /  34   5   1   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Saturday evening for MSZ018-019-
     025>066-072>074.

     Wind Advisory until 10 PM CDT this evening for MSZ018-019-025-
     026-034-035-040-041.

LA...Flash Flood Watch through Saturday evening for LAZ007>009-015-
     016-023>026.

     Wind Advisory until 10 PM CDT this evening for LAZ007>009-015.

AR...Flash Flood Watch through Saturday evening for ARZ074-075.

     Wind Advisory until 10 PM CDT this evening for ARZ074-075.

&&
Hazardous weather outlook, Apr 13, 2:04 PM CST, 5 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
304 PM CDT Fri Apr 13 2018

ARZ074-075-LAZ007>009-015-MSZ018-019-025-034-035-041-142015-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Bolivar-Sunflower-Leflore-Washington-Humphreys-Sharkey-
304 PM CDT Fri Apr 13 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...This afternoon through Saturday

Severe storms capable of damaging winds up to 70 mph, golfball
sized hail and tornadoes are expected tonight into early Saturday
along and ahead of a cold front that will be moving across the
region. A strong tornado or two cannot be ruled out.

https://www.weather.gov/images/jan/graphicast/image1.png)

FLOODING
THREAT...Elevated
TIMING...This afternoon through Saturday

Widespread rain of three to five inches with locally higher
amounts is expected to lead to flash flooding tonight into
Saturday.

https://www.weather.gov/images/jan/graphicast/image2.png)

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Through the remainder of this afternoon

Sustained winds of 20 to 30 mph with occasional gusts 35 to 40
mph are expected this afternoon and evening.

(https://www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through Saturday.

LAZ016-023-025-MSZ026-027-030>033-036-038>040-042-044>047-049>052-
054>058-062>066-072>074-142015-
Madison LA-Franklin LA-Tensas-Grenada-Carroll-Clay-Lowndes-
Choctaw-Oktibbeha-Holmes-Winston-Noxubee-Issaquena-Yazoo-Leake-
Neshoba-Kemper-Warren-Rankin-Scott-Newton-Lauderdale-Copiah-
Simpson-Smith-Jasper-Clarke-Lincoln-Lawrence-Jefferson Davis-
Covington-Jones-Marion-Lamar-Forrest-
304 PM CDT Fri Apr 13 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi,
northeast Mississippi, south central Mississippi, and southeast
Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...This afternoon through Saturday

Severe storms capable of damaging winds up to 70 mph, golfball
sized hail and tornadoes are expected tonight into early Saturday
along and ahead of a cold front that will be moving across the
region. A strong tornado or two cannot be ruled out.

https://www.weather.gov/images/jan/graphicast/image1.png)

FLOODING
THREAT...Elevated
TIMING...This afternoon through Saturday

Widespread rain of three to five inches with locally higher
amounts is expected to lead to flash flooding tonight into
Saturday.

https://www.weather.gov/images/jan/graphicast/image2.png)

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Through the remainder of this afternoon

Occasional wind gusts up to 30 mph are expected this afternoon
and evening.

(https://www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through Saturday.

LAZ024-026-MSZ028-029-037-043-048-053-059>061-142015-
Catahoula-Concordia-Montgomery-Webster-Attala-Madison MS-Hinds-
Claiborne-Jefferson-Adams-Franklin MS-
304 PM CDT Fri Apr 13 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
southwest Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...This afternoon through Saturday

Severe storms capable of damaging winds, hail and tornadoes are
expected tonight into early Saturday along and ahead of a cold
front that will be moving across the region.

https://www.weather.gov/images/jan/graphicast/image1.png)

FLOODING
THREAT...Elevated
TIMING...This afternoon through Saturday

Widespread rain of three to five inches with locally higher
amounts is expected to lead to flash flooding tonight into
Saturday.

https://www.weather.gov/images/jan/graphicast/image2.png)

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Through the remainder of this afternoon

Occasional wind gusts up to 30 mph are expected this afternoon
and evening.

(https://www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through Saturday.

1

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

*NON-THUNDERSTORM WINDS*
Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph
 or greater.
Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph.
Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph.
Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

The radar

The Jackson/Brandon,MS radar (KDGX), 174 km away, was scanning. The volume nearest the first event began at 02:00 UTC.

Open the radar archive at this moment

Event by event

6 tornado, 3 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Tornado, Richland

When
April 13, 8:00 PM CST to 8:06 PM CST
Where
Richland County, 2.04 mi SSW of Girard to 1 mi W of Rayville Muni Arpt
Rating
EF0
Path length
3.19 mi
Path width
400 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
32.451, -91.828

This weak tornado began along Venable Road near Old River Road and caused mostly minor tree damage. It continued northeast crossing I-20 at the Boeuf River, snapping several large tree branches at the Boeuf River Country Club. The tornado lifted as it crossed US 80 just west of Rayville, again snapping several large tree branches along Lewis Road and Insurance Road. Maximum estimated wind speed was 75 mph.

Thunderstorm Wind, Richland

When
April 13, 8:04 PM CST
Where
Richland County, 0.58 mi E of Girard
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
32.480, -91.810

A large tree was blown down along US 80 in Girard.

Tornado, Morehouse

When
April 13, 8:46 PM CST to 8:49 PM CST
Where
Morehouse County, 10.07 mi E of Mer Rouge Bacon Arpt to 10.41 mi SSE of Bonita
Rating
EF1
Path length
1.57 mi
Path width
200 yd
Continued into
West Carroll, La (JAN)
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
32.759, -91.607

This tornado began in open fields just west of the Boeuf River and tracked northward across LA Highway 2, where it removed portions of the metal roof of an unoccupied building. The tornado continued northward along the Boeuf River on the Morehouse and West Carroll Parish line just west of Benton Rd before ending shortly thereafter. Multiple trees were uprooted and trees and large tree branches were snapped along the path. Maximum estimated wind speed was 95 mph. The entire track path length was just under 2 miles.

Tornado, West Carroll

When
April 13, 8:49 PM CST to 8:50 PM CST
Where
West Carroll County, 1.75 mi W of Goodwill to 1.75 mi WNW of Goodwill
Rating
EF0
Path length
0.33 mi
Path width
100 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
32.781, -91.600

This tornado began in open fields just west of the Bouef River and tracked northward across LA Highway 2, where it removed portions of the metal roof of an unoccupied building. The tornado continued northward along the Beouf River on the Morehouse and West Carroll Parish line just west of Benton Rd before ending shortly thereafter. Multiple trees were uprooted and trees and large tree branches were snapped along the path. Maximum estimated wind speed was 74 mph in West Carroll Parish but 95 mph for the entire tornado path. The total path length for the tornado was just under 2 miles and the entire path width was 200 yards, which occurred in Morehouse Parish.

Flash Flood, West Carroll

When
April 13, 9:30 PM CST to April 14, 12:15 AM CST
Where
West Carroll County, 2.38 mi NNE of Goodwill to 1.38 mi WSW of Oak Grove Kelly Arpt
Cause
Heavy Rain
Property damage
$3,000
Reported by
NWS Employee
Coordinates
32.810, -91.550

Multiple roads were flooded north of Pioneer in the western portion of West Carroll Parish.

Thunderstorm Wind, Morehouse

When
April 14, 2:09 AM CST
Where
Morehouse County, 0.58 mi W of Beekman
Measured
55 kt (63 mph) estimated gust
Property damage
$9,000
Reported by
NWS Storm Survey
Coordinates
32.920, -91.890

A couple of trees were uprooted in the Beekman Community.

Tornado, Morehouse

When
April 14, 2:21 AM CST to 2:25 AM CST
Where
Morehouse County, 3.16 mi ENE of Mer Rouge Bacon Arpt to 6.28 mi ENE of Mer Rouge Bacon Arpt
Rating
EF1
Path length
3.18 mi
Path width
200 yd
Property damage
$120,000
Reported by
NWS Storm Survey
Coordinates
32.769, -91.731

This tornado began along Atwell Lane just north of LA Highway 2, blowing down a fence and blowing a small shed across the road. Large tree branches were also downed in this area. The tornado continued eastward parallel and just north of Highway 2, crossing Johnson School Road and Rush Harrison Road at Bayou Bonne Idee. On Johnson School Road, a mobile home sustained roof and skirting damage and a small shed was destroyed. On Rush Harrison Road, the front of a farm outbuilding was pushed in and there was substantial loss of roof panels. Larger trees were snapped and uprooted in this area as well. Additional trees were snapped or uprooted between Rush Harrison Road and Highway 2, then the tornado crossed Merton Bowe Road. Here, a couple of homes sustained roof damage and a shed was damaged. The tornado lifted over open fields north of Highway 2. Maximum estimated wind speed was 95 mph.

Tornado, West Carroll

When
April 14, 2:33 AM CST to 2:36 AM CST
Where
West Carroll County, 2.04 mi N of Goodwill to 3.48 mi NE of Goodwill
Rating
EF0
Path length
2.38 mi
Path width
200 yd
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
32.809, -91.568

The tornado began west of LA Highway 585 south of Bonner Road, where the roof of a barn was damaged and multiple trees were damaged. It continued eastward, roughly paralleling Bonner Road and reached its peak intensity near the Bonner Road and Peterson Road intersection, where it destroyed a storage shed and scattered pieces of it over 1/3 mile downwind to Warren Road. Another small storage shed was turned on its side and leaned against a mobile home at this location. The tornado then lifted along Mount Zion Road just north of Bonner Road. Maximum estimated wind speed was 85 mph.

Tornado, West Carroll

When
April 14, 2:36 AM CST to 2:42 AM CST
Where
West Carroll County, 1.8 mi SW of Fiske to 1.7 mi WSW of Oak Grove Kelly Arpt
Rating
EF0
Path length
4.42 mi
Path width
200 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
32.862, -91.522

The tornado began north of Roundhill Road, snapping and uprooting multiple trees. It continued eastward across Morgan Road and Tackett Road, damaging additional trees. It then crossed LA Highway 878 at the intersection of Grubbs Road and Walters Road, where a mobile home sustained roof damage. It then crossed Bienz Road twice, lifting in a wooded area just north of the road. The maximum estimated winds were 85 mph.

Thunderstorm Wind, East Carroll

When
April 14, 3:05 AM CST
Where
East Carroll County, 2.15 mi NNE of Shelburn
Measured
58 kt (67 mph) estimated gust
Property damage
$7,000
Reported by
NWS Storm Survey
Coordinates
32.910, -91.210

Trees were uprooted off of LA Highway 596.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2018Every state in 2018This day in weather historyThe tornado archive for Louisiana, 2018Warnings in Louisiana, April 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 745808, 747737, 745809, 745810, 745816, 745817, 745812, 745827, 748357, 745818.